MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIN,15FR.,ROUND,HUBLESS ONE-PIECE CHANNEL DRAIN; SILICONE CHANNEL DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIN,15FR.,ROUND,HUBLESS ONE-PIECE CHANNEL DRAIN; SILICONE CHANNEL DRAIN
Catalog Number 072228
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the silicone channel drain broke during removal leaving a portion inside of the patient.The patient required additional surgery to remove the fragment.
 
Additional Manufacturer Narrative
The reported event was confirmed; however, a root cause could not be determined.The inspector received one used silicone evacuator with a four channel drain.No packaging was included.It was noted that the drain was broken.The drain was broken at 20.5 cm.The outer diameter of the drain tubing was measured to be 0.1930 inches.Per specification, the outer diameter should be 0.197 +/-.013 inches.A potential root cause for this failure could be "drain was nicked with sharp object such as a trocar." the lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿drain placement · the surgeon should irrigate the wound with sterile fluid, then suction the irrigating fluid and gross debris from the operative site.· tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.· positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the operating surgeon.· drain tubing should be placed within the wound by approximating the areas of critical fluid collection.· care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.· taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain displacement.· deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.· care must be exercised to avoid damage to the drain (see warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound." patient code: 2564.
 
Event or Problem Description
It was reported that the silicone channel drain broke during removal leaving a portion inside of the patient.The patient required additional surgery to remove the fragment.The patient's initial surgery was a ventral hernia repair with mesh and drain placement.The drain removal was attempted on post-op day one.The drain was not sutured in place and excess force was not used during removal.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
CHANNEL DRAIN,15FR.,ROUND,HUBLESS ONE-PIECE CHANNEL DRAIN
Common Device Name
SILICONE CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8624606
Report Number1018233-2019-02630
Device Sequence Number1654707
Product Code GBX
UDI-Device Identifier00801741049880
UDI-Public(01)00801741049880
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer05/24/2019
06/26/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date06/06/2019
07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;